Alert archive / New Mexico / Freeze Warnings in 2011

Freeze Warning 5, NWS Albuquerque, NM

October 17, 2011

NWS Albuquerque, NM issued this freeze warning at Oct 17, 2011, 3:11 AM MDT. It took effect at Oct 18, 2011, 2:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2011, 3:11 AM MDT (09:11 UTC)
In effect from
Oct 18, 2011, 2:00 AM MDT
Expired
Oct 18, 2011, 5:49 AM MDT
In force
4 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WWUS75 KABQ 170911
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 AM MDT MON OCT 17 2011

NMZ528>531-171800-
/O.NEW.KABQ.FZ.W.0005.111018T0800Z-111018T1400Z/
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-
311 AM MDT MON OCT 17 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. 

* LOCATION...ALONG THE INTERSTATE 25 CORRIDOR FROM ROMEROVILLE TO
  THE COLORADO LINE...AND ACROSS ADJACENT EASTERN PLAINS OF
  COLFAX...WESTERN UNION...WESTERN HARDING...AND SAN MIGUEL COUNTIES.

* TEMPERATURES...WILL DIP TO NEAR 30 DEGREES ALONG THE INTERSTATE
  25 CORRIDOR AND TO 32 DEGREES OR LOCALLY COOLER TO THE EAST.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT
  WITH MINIMUM TEMPERATURES REACHED BETWEEN 4 AND 6 AM MDT.
  TEMPERATURES WILL BEGIN TO WARM ABOVE FREEZING AFTER SUNRISE
  EARLY TUESDAY MORNING.

* LOCAL IMPACTS...FREEZING TEMPERATURES MAY DAMAGE EXPOSED
  PLUMBING AND HARM TENDER PLANTS. EXPECT A COATING OF FROST ON
  WINDSHIELDS AND METAL SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE POTTED
PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION SYSTEMS.

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

SHY
4 follow-up statements
791 
WWUS75 KABQ 171710
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1110 AM MDT MON OCT 17 2011

NMZ528>531-180300-
/O.CON.KABQ.FZ.W.0005.111018T0800Z-111018T1400Z/
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-
1110 AM MDT MON OCT 17 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY.

* LOCATION...THIS INCLUDES AREAS FROM THE INTERSTATE 25 CORRIDOR
  FROM ROMEROVILLE TO THE COLORADO LINE...EASTWARD ACROSS UNION
  AND HARDING COUNTIES.

* TEMPERATURES...WILL FALL BETWEEN 29 AND 32 DEGREES.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER 2 AM 
  WITH MINIMUM TEMPERATURES REACHED BETWEEN 4 AND 6 AM MDT. 
  TEMPERATURES WILL BEGIN TO WARM ABOVE FREEZING AFTER SUNRISE 
  EARLY TUESDAY MORNING. 

* LOCAL IMPACTS...FREEZING TEMPERATURES MAY DAMAGE EXPOSED 
  PLUMBING AND HARM TENDER PLANTS. EXPECT A COATING OF FROST ON 
  WINDSHIELDS AND METAL SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE
POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION
SYSTEMS.

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

34
954 
WWUS75 KABQ 171734
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1134 AM MDT MON OCT 17 2011

NMZ528>531-180000-
/O.CON.KABQ.FZ.W.0005.111018T0800Z-111018T1400Z/
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-
1134 AM MDT MON OCT 17 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY.

* LOCATION...THIS INCLUDES AREAS FROM THE INTERSTATE 25 CORRIDOR 
  FROM ROMEROVILLE TO THE COLORADO LINE...EASTWARD ACROSS UNION 
  AND HARDING COUNTIES. 

* TEMPERATURES...WILL FALL BETWEEN 29 AND 32 DEGREES.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER 2 AM WITH 
  MINIMUM TEMPERATURES REACHED BETWEEN 4 AND 6 AM MDT. 
  TEMPERATURES WILL BEGIN TO WARM ABOVE FREEZING AFTER SUNRISE 
  EARLY TUESDAY MORNING. 

* LOCAL IMPACTS...FREEZING TEMPERATURES MAY DAMAGE EXPOSED 
  PLUMBING AND HARM TENDER PLANTS. EXPECT A COATING OF FROST ON 
  WINDSHIELDS AND METAL SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE
POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION
SYSTEMS.

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ523-180000-
/O.NEW.KABQ.WI.Y.0050.111017T1800Z-111018T0000Z/
CENTRAL HIGHLANDS-
1134 AM MDT MON OCT 17 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES THE CENTRAL HIGHLANDS AROUND CLINES
  CORNERS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 OR 55 MPH.

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE LATE
  AFTERNOON HOURS BEFORE SUBSIDING.

* VISIBILITY...NO REDUCTIONS TO VISIBILITY ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ALONG INTERSTATE
  40 NEAR CLINES CORNERS. HIGH PROFILE VEHICLES WILL BE IMPACTED.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
664 
WWUS75 KABQ 172351
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 PM MDT MON OCT 17 2011

NMZ523-180100-
/O.EXP.KABQ.WI.Y.0050.000000T0000Z-111018T0000Z/
CENTRAL HIGHLANDS-
551 PM MDT MON OCT 17 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. 


$$

NMZ528>531-181200-
/O.CON.KABQ.FZ.W.0005.111018T0800Z-111018T1400Z/
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-
551 PM MDT MON OCT 17 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY.

* LOCATION...THIS INCLUDES AREAS FROM THE INTERSTATE 25 CORRIDOR 
  FROM ROMEROVILLE TO THE COLORADO LINE...EASTWARD ACROSS UNION 
  AND HARDING COUNTIES. 

* TEMPERATURES...WILL FALL BETWEEN 29 AND 32 DEGREES.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER 2 AM WITH
  MINIMUM TEMPERATURES REACHED BETWEEN 4 AND 7 AM MDT.
  TEMPERATURES WILL BEGIN TO WARM ABOVE FREEZING AFTER SUNRISE
  EARLY TUESDAY MORNING.

* LOCAL IMPACTS...FREEZING TEMPERATURES MAY DAMAGE EXPOSED 
  PLUMBING AND HARM TENDER PLANTS. EXPECT A COATING OF FROST ON 
  WINDSHIELDS AND METAL SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE
POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION
SYSTEMS.

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$
854 
WWUS75 KABQ 181149
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 AM MDT TUE OCT 18 2011

NMZ528>531-182200-
/O.CAN.KABQ.FZ.W.0005.000000T0000Z-111018T1400Z/
/O.NEW.KABQ.FZ.W.0006.111019T0800Z-111019T1400Z/
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-
549 AM MDT TUE OCT 18 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY.

* LOCATION...THIS INCLUDES AREAS FROM THE INTERSTATE 25 CORRIDOR 
  FROM ROMEROVILLE TO THE COLORADO LINE...EASTWARD ACROSS UNION 
  AND HARDING COUNTIES. 

* TEMPERATURES...WILL FALL BETWEEN 29 AND 32 DEGREES.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER 2 AM WITH 
  MINIMUM TEMPERATURES REACHED BETWEEN 4 AND 7 AM MDT. 
  TEMPERATURES WILL BEGIN TO WARM ABOVE FREEZING AFTER SUNRISE 
  EARLY TUESDAY MORNING. 

* LOCAL IMPACTS...FREEZING TEMPERATURES MAY DAMAGE EXPOSED 
  PLUMBING AND HARM TENDER PLANTS. EXPECT A COATING OF FROST ON 
  WINDSHIELDS AND METAL SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ522-523-182200-
/O.NEW.KABQ.FZ.W.0006.111019T0800Z-111019T1400Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-
549 AM MDT TUE OCT 18 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY. 

* LOCATION...INCLUDES THE ESTANCIA VALLEY AND CENTRAL HIGHLANDS OF
  TORRANCE COUNTY...AND SOUTHERN PORTIONS OF SANTA FE AND SAN
  MIGUEL COUNTIES.

* TEMPERATURES...WILL FALL BETWEEN 29 AND 32 DEGREES.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER 2 AM WITH 
  MINIMUM TEMPERATURES REACHED BETWEEN 4 AND 7 AM MDT. 
  TEMPERATURES WILL BEGIN TO WARM ABOVE FREEZING AFTER SUNRISE 
  EARLY TUESDAY MORNING. 

* LOCAL IMPACTS...FREEZING TEMPERATURES MAY DAMAGE EXPOSED 
  PLUMBING AND HARM TENDER PLANTS. EXPECT A COATING OF FROST ON 
  WINDSHIELDS AND METAL SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

SHY

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 17, 3:02 AM MDT, 9 minutes earlier.

Area forecast discussion, Oct 17, 3:02 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 AM MDT MON OCT 17 2011

.DISCUSSION...
CURRENTLY...COLD FRONT DRIFTING SOUTH AND WEST INTO NORTHEAST NEW
MEXICO AS 100 KT ZONAL JET ROARS ACROSS THE NORTHERN HALF OF THE
STATE. CLOUDS WITH JET HAVE BEEN MAINLY OVER COLORADO...WITH SOME
CIRRUS WISPS SPILLING SOUTHWARD OVER THE STATE LINE INTO EXTREME
NORTHERN NEW MEXICO. OTHERWISE...HIGH AND DRY WITH HIGH PRESSURE
IN CONTROL IN SPRAWLING DOME OVER EASTERN ARIZONA AND MUCH OF
WESTERN AND CENTRAL NEW MEXICO. UPPER AIR CHARTS CENTER RIDGE OVER
THE BAJA PENINSULA...AND AWAITING SHORTWAVE PUNCH MOVING SOUTHEAST
ACROSS UTAH AND NORTHERN ARIZONA TO REINFORCE COLD FRONT AS IT
CROSSES THE CENTRAL ROCKIES. COLD FRONT BLASTING SOUTHWARD WILL BE
THE BIG WEATHER PLAYER TODAY.

MODELS...IN REASONABLY GOOD AGREEMENT THROUGH NEXT WEEKEND...SOME
DIFFERENCES STARTING TO EMERGE SUNDAY IN EVOLUTION OF UPSTREAM
PATTERN WITH MODEST IMPACT ON THE NEW MEXICO WEATHER STORY. RIDGE
CORE RETREATING WESTWARD TO THE BAJA PENINSULA WILL ALLOW
SHORTWAVE MOVING ACROSS THE CENTRAL ROCKIES TO PENETRATE TO EAST
TEXAS BY LATE TONIGHT AND DRAGGING ASSOCIATED COLD FRONT SOUTHWARD
IN ITS WAKE. CLOSED LOW OVER THE EASTERN PACIFIC WILL OPEN TO A
WAVE TUESDAY AND SHEAR EASTWARD ACROSS NORTHERN NEW MEXICO AS A
QUICK HITTER SHORTWAVE BY LATE WEDNESDAY INTO THURSDAY WITH
DAMPENING AMPLITUDE AND STEADY REDUCTION IN DYNAMICAL HELP FOR ANY
SENSIBLE WEATHER THAT MIGHT OTHERWISE BE EXPECTED. FLOW ALOFT
VEERS TO NORTHWEST AS SHORTWAVE PASSES. TROUGHINESS IN FLOW OFF
THE CALIFORNIA COAST FRIDAY WILL DAMPEN BEFORE REACHING NEW
MEXICO...AS MODELS ALL REDEVELOP RIDGE OVER NORTHERN MEXICO AND
REBUILD THIS FEATURE NORTHWARD OVER NEW MEXICO HEADING INTO THE
WEEKEND. DIFFERENCES EMERGING SUNDAY NOT PARTICULARLY
SIGNIFICANT...ECMWF COLLEAGUES MAINTAINING RIDGE OVER THE STATE AS
GFS MOVES GENTLE TROUGH OVER WESTERN CONUS AND CIRCULATES LIGHT
NORTHWEST FLOW OVER NEW MEXICO. WEEKEND HEADLINE IS DRY...AND OPEN
QUESTION ON WHETHER THE COMPANION ADJECTIVE IS HOT AND DRY OR MILD
AND DRY.

NEAR TERM...COLD FRONT OVER INTERMOUNTAIN REGION AND CENTRAL
ROCKIES WILL PLUNGE SOUTHWARD ACROSS NEW MEXICO TODAY REACHING
ROUGHLY A GALLUP TO CLAYTON LINE BY NOON AND THEN DRAPED ACROSS THE
SOUTHERN TIER OF COUNTIES BY SUPPERTIME. FAST BLAST OF COOLER AIR
WILL BOOST WIND SPEEDS AS THE FRONT SWINGS BY AND WINDS VEER
RAPIDLY TO THE NORTHWEST. A FEW DOTS OF LOCAL WIND ADVISORY
CONDITIONS OVER USUAL WINDY SPOTS IN NORTHERN TORRANCE COUNTY IN
THE INTERSTATE 40 CORRIDOR LEADING EASTWARD OUT OF THE CENTRAL
MOUNTAINS...AND THESE WILL NEED WATCHING DURING THE DAY TODAY FOR
EXPANSION IN AREAL COVERAGE. WILL HOLD OFF ON A FORMAL ADVISORY
FOR NOW...WITH LIMITED AREAL COVERAGE. OUT AHEAD OF THE
FRONT...TEMPERATURES WILL REPEAT DOUBLE DIGIT EXCURSIONS ABOVE MID
OCTOBER SEASONAL NORMALS...AND HIGH TEMPERATURE RECORDS ARE IN
TROUBLE THIS AFTERNOON FOR CHAVES COUNTY...WITH SOME THREATS TO
HIGH TEMPERATURE RECORDS IN LINCOLN AND DE BACA COUNTIES BEFORE
THE FRONT BARRELS THROUGH. WITH WARMTH AND DRYNESS AND NOW
WIND...WILL EXPECT SOME FIRE WEATHER ISSUES AS WELL SOUTH OF
INTERSTATE 40 OVER THE EAST CENTRAL PLAINS. OVERNIGHT...MUCH COLDER
AIR IN PLACE WILL DROP OVERNIGHT LOWS 10 TO 15 DEGREES OVER THE
NORTHEAST QUADRANT OF THE STATE...AND THESE OVERNIGHTERS WILL DIP
BELOW FREEZING IN SPOTS ALONG THE INTERSTATE 25 CORRIDOR AND
ADJACENT PLAINS IN UNION AND HARDING COUNTIES. HAVE FREEZE WARNING
OUT FOR TONIGHT AND WILL EMPHASIZE LOCAL FREEZES FOR THE MOST
PART...AND CLOSER TO INTERSTATE 25. A LITTLE LESS FREEZE COVERAGE
EXPECTED CLOSER TO THE TEXAS AND OKLAHOMA PANHANDLES. WITH COOLER
AIR BUILDING AGAINST THE CENTRAL MOUNTAIN CHAIN...SOME GAP WINDS
MAY DEVELOP TONIGHT AND PUSH OUT ACROSS THE RIO GRANDE VALLEY.
SPEEDS WILL BE NOTICEABLE BUT SHOULD BE WELL BELOW ADVISORY CRITERIA.

FOR TUESDAY...COLD FRONT WILL MOVE WELL WEST AND SOUTH OF NEW
MEXICO TUESDAY MORNING AND STALL OUT IN WESTERN ARIZONA AND
NORTHERN MEXICO. DAYTIME HIGH TEMPERATURES WILL BE ABOUT 15
DEGREES COOLER TUESDAY AFTERNOON COMPARED TO MONDAY FOR THE
EASTERN PLAINS...WITH 8 TO 12 DEGREE DROPS IN THE CARDS FOR
CENTRAL AND WESTERN SECTIONS OF THE STATE UNDER A MUCH COOLER AIR
MASS. RIDGE AMPLIFYING TO THE WEST OF THE STATE WITH SURFACE HIGH
PRESSURE SPRAWLED OVER CENTRAL AND EASTERN NEW MEXICO WILL SET UP
A COOL DAY WITH LIGHT WINDS...AND AN END TO FIRE WEATHER WOE FOR
NOW. FREEZING TEMPERATURES WILL ALSO BE A TUESDAY NIGHT REPEAT
PERFORMANCE OF MONDAY NIGHTS PATTERN...AND ANOTHER ROUND OF FREEZE
WARNINGS MAY BE NEEDED FOR THE INTERSTATE 25 CORRIDOR AND ADJACENT
NORTHEAST HIGHLANDS AND PLAINS.

FOR WEDNESDAY...RIDGE CORE HANGING TOUGH OVER NORTHERN MEXICO AS
NORTHWEST FLOW ALOFT BACKS TO SOMETHING A LITTLE MORE ZONAL. QUICK
HITTER PACIFIC SHORTWAVE WILL BE MOVING THROUGH UTAH AND NORTHERN
ARIZONA WEDNESDAY EVENING POISED FOR QUICK TRIP ACROSS NORTHERN
NEW MEXICO. ASSOCIATED SURFACE LOW OVER NORTHEAST ARIZONA WILL
HELP RETURN LOW LEVEL WINDS TO MORE SOUTHERLY...AND SOME
TEMPERATURE ADVECTION AND SUNSHINE WILL HELP HIGH TEMPERATURES
BACK TO WITHIN A FEW DEGREES OF MID OCTOBER NORMALS. AFTERNOON
SOUTHWEST BREEZES WILL KICK UP A LITTLE BIT OVER CHUPADERA MESA
AND LINCOLN COUNTY...WITH WINDS ELSEWHERE RUNNING TO THE LIGHT SIDE.

FOR THURSDAY...PACIFIC SHORTWAVE WILL BE NOTICED ONLY AS A QUICK
WIND SHIFT AND PERHAPS A FEW EXTRA WISPS OF CLOUDS ACROSS NORTHERN
NEW MEXICO AS IT MAKES SHORT WORK OF TRIP INTO EAST TEXAS.
ASSOCIATED SURFACE LOW WILL SHIFT TO SOUTHEAST NEW MEXICO...AND
WILL HELP MAINTAIN NORTHWEST FLOW BOTH ALOFT AND IN THE BOUNDARY
LAYER FOR MUCH OF THE STATE...BUT GOOD NORTHBOUND CIRCULATION WILL
HELP WARM UP THE EASTERN PLAINS BACK INTO DOUBLE DIGITS ABOVE MID
OCTOBER NORMALS...WITH NORMAL TEMPERATURES ELSEWHERE AS
TEMPERATURE TRENDS LEVEL OFF.

OUTLOOK...FRIDAY THROUGH WEEKEND...NEAR ZONAL FLOW ALOFT WILL VEER
TO NORTHWEST GRADUALLY THROUGH THE WEEKEND AS RIDGE CORE BUILDS
OVER THE SOUTHERN CALIFORNIA COAST. WEAK SHORTWAVE TROUGH EMBEDDED
IN THE FLOW WILL INTRODUCE A FEW CLOUDS AND A WIND SHIFT ON
SUNDAY...BUT OTHERWISE CONDITIONS WILL REMAIN DRY AND BENIGN
THROUGH THE WEEKEND WITH LIGHT WINDS...AND PRETTY MUCH LEVEL
TEMPERATURE TRENDS WITH SOME MODEST COOLING POSSIBLE SUNDAY AS
UPSTREAM NORTHWEST FLOW BECOMES A LITTLE STRONGER.

SHY

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE TO PREVAIL...HOWEVER BREEZY TO WINDY
CONDITIONS WILL TAKE SHAPE BY LATE MORNING AS AN UPPER LEVEL
DISTURBANCE MOVES NEAR THE COLORADO/NEW MEXICO BORDER. A COLD FRONT
WILL ALSO MOVE INTO NORTHEAST NEW MEXICO BY MID AFTERNOON WHERE
LOCALIZED GUSTY WINDS WILL BE FOUND. OVERALL THE WINDS ARE EXPECTED
TO QUICKLY DECREASE IN SPEED THIS EVENING WITH JUST SOME MODERATE
BREEZES PREVAILING IN THE FAR EASTERN PLAINS NEAR THE TEXAS BORDER.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...
UPPER DISTURBANCE IS NEAR THE TRI-STATE AREA OF
UTAH/WYOMING/COLORADO AND THIS FEATURE WILL CONTINUE TO DIVE
SOUTHEASTWARD. AS THE DISTURBANCE SKIRTS NEAR NORTHERN NEW MEXICO
BY MID DAY TODAY STRONGER WINDS ALOFT WILL MOVE INTO NEW
MEXICO...AND WILL MIX TO THE SURFACE BY LATE MORNING. WHILE THE
STRONGEST WINDS WILL STRETCH FROM THE NORTHWESTERN HIGHLANDS INTO
THE CENTRAL MOUNTAINS AND HIGHLANDS...WINDS WILL STILL BE
CRITICALLY HIGH IN THE EAST CENTRAL PLAINS WHERE LOW HUMIDITY AND
ABOVE NORMAL TEMPERATURES WILL HOLD UNTIL THE AFTERNOON. RED FLAG
WARNING FOR FWZ 109 WILL STAY INTACT TO ACCOUNT FOR THIS. A TWO-
SEGMENT FRONT WILL ALSO SEEP INTO THE STATE...THE BACK DOOR
SEGMENT SPAWNING THE MOST CHANGE TO SENSIBLE WEATHER. WINDS IN THE
EASTERN PLAINS WILL TURN NORTHERLY...AND LOCALLY GUSTY BEHIND THE
FRONT...WHILE MUCH COOLER TEMPERATURES SEEP IN. THREAT FOR
PRECIPITATION STILL LOOKS ABSENT THROUGH THE EVENING AS FRONT
PUSHES ITS WAY SOUTH.

A QUIET PERIOD IS IN STORE THEREAFTER AS UPPER DISTURBANCE
EXITS...LEAVING BEHIND COOLER THAN NORMAL TEMPERATURES IN THE
EASTERN HALF OF THE FORECAST AREA. WINDS WILL BE MUCH LESS ON
TUESDAY...AND RH WILL HOVER ABOVE CRITICAL THRESHOLDS DUE TO THE
COOLER TEMPERATURES IN PLACE. VENTILATION WILL FALL TO MUCH LOWER
LEVELS...ESPECIALLY IN CENTRAL VALLEYS.

FLOW ALOFT WILL BE TRANSITIONING FROM NORTHWESTERLY TO MORE WESTERLY
BY WEDNESDAY AS A RIDGE AXIS ROLLS OFF OF THE ROCKIES...AND A WEAK
SHORTWAVE TROUGH ATTEMPTS TO BUILD IN BEHIND IT. THIS TROUGH WILL
NOT HAVE MUCH DYNAMICS OR MOISTURE TO WORK WITH...AND THUS TRENDS
WILL MORE OR LESS CONTINUE WITH TEMPERATURES WARMING TOWARD AVERAGE
AND RH FALLING INTO THE TEENS AND 20 PERCENT RANGE. WINDS WILL ALSO
REMAIN LIGHT...AND INEFFICIENT MIXING WILL LIKELY YIELD POOR MIXING
IN SOME CENTRAL...NORTHERN...AND NORTHWESTERN VALLEYS.

WEST TO NORTHWEST FLOW LOOKS TO BE IN THE PATTERN FOR MUCH OF THE
MEDIUM TO EXTENDED RANGE FORECAST...PRECLUDING ANY STRONG WINDS OR
PRECIPITATION INTRUSIONS. TEMPERATURES WILL TREND BACK ABOVE NORMAL.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  71  35  69  33 /   0   0   0   0
DULCE...........................  68  28  66  25 /   5   0   0   0
CUBA............................  67  32  61  30 /   0   0   0   0
GALLUP..........................  70  28  68  24 /   0   0   0   0
EL MORRO........................  68  27  63  24 /   0   0   0   0
GRANTS..........................  72  32  67  27 /   0   0   0   0
QUEMADO.........................  72  32  68  28 /   0   0   0   0
GLENWOOD........................  84  41  78  37 /   0   0   0   0
CHAMA...........................  62  26  62  24 /   5   0   0   0
LOS ALAMOS......................  66  36  59  32 /   0   0   0   0
PECOS...........................  68  31  57  30 /   0   0   0   0
CERRO/QUESTA....................  63  27  57  25 /   0   0   0   0
RED RIVER.......................  55  25  49  24 /   5   0   0   0
ANGEL FIRE......................  59  22  51  22 /   5   0   0   0
TAOS............................  68  28  61  26 /   0   0   0   0
MORA............................  66  29  55  28 /   5   5   5   0
ESPANOLA........................  75  36  67  33 /   0   0   0   0
SANTA FE........................  70  33  60  33 /   0   0   0   0
SANTA FE AIRPORT................  73  35  64  34 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  74  43  65  40 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  75  46  67  43 /   0   0   0   0
ALBUQUERQUE VALLEY..............  78  43  69  38 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  77  44  68  39 /   0   0   0   0
LOS LUNAS.......................  78  40  71  34 /   0   0   0   0
RIO RANCHO......................  76  43  67  39 /   0   0   0   0
SOCORRO.........................  83  45  71  40 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  73  37  64  34 /   0   0   0   0
TIJERAS.........................  73  35  65  34 /   0   0   0   0
MORIARTY/ESTANCIA...............  71  31  61  30 /   5   0   0   0
CLINES CORNERS..................  71  34  59  33 /   0   0   0   0
GRAN QUIVIRA....................  76  39  65  35 /   0   0   0   0
CARRIZOZO.......................  82  43  68  38 /   0   0   0   0
RUIDOSO.........................  73  35  60  33 /   0   0   0   0
CAPULIN.........................  67  28  56  27 /   5   5   5   0
RATON...........................  72  30  61  28 /   5   5   5   0
SPRINGER........................  74  30  62  28 /   5   5   5   0
LAS VEGAS.......................  73  31  58  31 /   0   5   5   0
CLAYTON.........................  71  34  61  33 /   5   5   5   0
ROY.............................  74  32  60  31 /   0   5   5   0
CONCHAS.........................  81  38  66  35 /   0   5   5   0
SANTA ROSA......................  84  38  66  36 /   0   5   0   0
TUCUMCARI.......................  81  36  66  34 /   0   5   0   0
CLOVIS..........................  82  38  65  37 /   5   0   0   0
PORTALES........................  84  38  66  37 /   5   0   0   0
FORT SUMNER.....................  86  41  67  37 /   0   0   0   0
ROSWELL.........................  94  44  70  39 /   0   0   0   0
PICACHO.........................  87  41  67  35 /   0   0   0   0
ELK.............................  82  38  63  33 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ108.

FREEZE WARNING FROM 2 AM TO 8 AM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ528>531.

&&

SHY/52
Hazardous weather outlook, Oct 16, 6:00 AM MDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN OCT 16 2011

NMZ501>540-171200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT SUN OCT 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 11:34 AM MDTWind AdvisoryABQ6 hr

Nearby

Freeze Warnings in New Mexico, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.